Hail, Decatur
- When
- August 10, 4:15 PM EST
- Where
- Decatur County, Mt Pleasant
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.017, -84.450
Penny size hail reported by Decatur County 911.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 10, 1:07 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 207 PM EDT WED AUG 10 2005 .SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE BISECTS THE FORECAST AREA FROM NE TO SW. A COLD FRONT IS DRAPED FROM SRN QUEBEC SWWD ACROSS THE GREAT LAKES TO THE CENTRAL PLAINS. AT UPPER LEVELS, WE SEE A RIDGE EXTENDING WWD FROM THE NW ATLANTIC WWD ACROSS FL AND MUCH OF THE GULF. A FEW WEAK IMPULSES ARE DRIFTING EWD ON THE NRN PERIPHERY OF THE RIDGE. AREA RADARS SHOW SCATTERED TS DEVELOPING IN THE VICINITY OF THE SURFACE TROUGH AND UPPER SUPPORT OVER OUR NWRN ZONES, WITH MORE ISOLATED ACTIVITY OVER FL. TD IRENE IS LOOKING BETTER ORGANIZED ON SATELLITE, BUT IS STILL SEVERAL DAYS AWAY FROM ANY U.S IMPACT. && .SHORT TERM...TONIGHT THROUGH FRI NIGHT. NO BIG CHANGES WERE MADE TO THE FORECAST OVER THE SHORT TERM. THE SURFACE TROUGH WILL CONTINUE TO ENHANCE CONVECTION OVER OUR NRN ZONES THROUGH TOMORROW, BEFORE DISSIPATING. SURFACE HIGH PRESSURE WILL REMAIN S OF THE AREA, KEEPING US IN A W TO SW LOW LEVEL FLOW FAVORABLE FOR SEA BREEZE CONVECTION. OVERNIGHT POPS MAIN FOLLOW LAND BREEZE CLIMO. HEIGHTS WILL CONTINUE TO GRADUALLY BUILD OVER THE AREA. THIS WILL COMBINE WITH SLIGHTLY INCREASED INSOLATION TO PRODUCE DAYTIME TEMPS AT OR SLIGHTLY ABOVE NORMAL FOR THE FIRST TIME THIS MONTH. .LONG TERM...SAT THROUGH WED. THERE IS MORE UNCERTAINTY IN THE EXTENDED FORECAST THAN THIS TIME YESTERDAY. THE 00Z AND 06Z GFS HAVE SOME CONSISTENCY ISSUES WITH REGARD TO THE STRENGTH AND PERSISTENCE OF A SURFACE TROUGH OVER THE DEEP SE. IN ADDITION, THERE IS IRENE OUT IN THE ATLANTIC. ODDS ARE AGAINST THIS SYSTEM AFFECTING THE LOCAL FORECAST AREA, BUT NOT ZERO. THE 00Z OPERATIONAL GFS REFUSES TO DEVELOP THE SYSTEM AND INSTEAD BRINGS A TROPICAL WAVE WWD ACROSS FL EARLY NEXT WEEK. THE ENSEMBLE MEAN FORECAST SHOWS THE STORM RECURVING WELL E OF THE U.S. HOWEVER, THE ECMWF AND MUCH OF THE TRACK GUIDANCE, INCLUDING A SUBSET OF THE ENSEMBLE MEMBERS, AND AN EXTRAPOLATION OF THE OFFICIAL TPC FORECAST, BRINGS THE SYSTEM TO THE CAROLINA COAST BY TUE NIGHT OR WED. THIS WOULD MAINLY IMPACT POP PATTERNS AND WIND DIRECTION OVER OUR AREA DAYS 7-8. FOR NOW, WE STUCK PRETTY CLOSE TO A PERSISTENCE FORECAST WITH MID RANGE CHANCE POPS EACH AFTERNOON. WE WENT SLIGHTLY ABOVE CLIMO DAYS 4-6 DUE TO THE PROXIMITY OF THE SURFACE TROUGH TO THE N, AND THE FAVORABLE SWLY LOW-MID LEVEL FLOW. WE REVERTED TO CLIMO POPS (40) FOR TUE-WED, BUT THIS COULD CERTAINLY CHANGE IF IRENE TAKE A MORE SLY TRACK THAN CURRENTLY INDICATED. && .MARINE...THE BROKEN RECORD FORECAST PERSISTS OVER THE COASTAL WATERS. W TO SW WINDS AT 10 KT OR LESS CAN BE EXPECTED INTO EARLY NEXT WEEK. SEAS WILL GENERALLY BE 2 FT OR LESS. && .AVIATION...TEMPO GROUPS OR VCTS CONTINUE FOR THE FIRST SIX HRS OR SO OF THE TAF FOR TSRA THAT HAVE BEGUN TO DEVELOP ACROSS THE REGION. TOWARDS MORNING...WILL GO WITH PERSISTENCE RATHER THAN MODELS AS NOTHING INDICATED FOG/LOW CLOUDS THIS MORNING ALTHOUGH WE SAW VIS AS LOW AS 1/4 MILE AT TLH AND DHN. WILL INDICATE A DOWNWARD TREND IN THE VIS AFTER MIDNIGHT THEN VLIFR OR IFR CONDS TOWARDS DAYBREAK...SIMILAR TO WHAT WE SAW THIS MORNING. && .FIRE WEATHER...NO CONCERNS. && .HYDROLOGY...MINOR FLOODING CONTINUES ON A COUPLE OF RIVERS... LAMONT...ST. MARKS...& VALDOSTA...AND STAGES HAVE PEAKED AND HOLDING STEADY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 92 73 92 / 30 40 20 40 PANAMA CITY 77 89 77 88 / 30 40 30 40 DOTHAN 73 90 74 90 / 30 60 30 50 ALBANY 74 91 74 93 / 30 50 30 40 VALDOSTA 73 93 73 93 / 30 50 20 40 CROSS CITY 74 91 73 91 / 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE/FIRE WX...WOOL AVIATION...MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 538 AM EDT WED AUG 10 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-110938- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 538 AM EDT WED AUG 10 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. MORNING PATCHY DENSE FOG AND LOW CLOUDS WILL DISSIPATE BY MID-MORNING. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH MAINLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE EXPECTED WITH MINOR LOW LYING FLOODING POSSIBLE OR PONDING OF WATER ON ROADWAYS. THE THREAT OF SEVERE STORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH PRESSURE RIDGE WILL BUILD INTO FLORIDA MORE ON THURSDAY AND INTO THE WEEKEND. THIS WILL LOWER THE OVERALL CHANCES OF RAIN TO AROUND 50 PERCENT EACH DAY...AND WARM TEMPERATURES BACK INTO THE LOWER AND SOME MIDDLE 90S. OVER NORTH FLORIDA...SEA BREEZE FORMATION IS EXPECTED EACH AFTERNOON ALONG THE COAST. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 7-TREXLER
The Tallahassee radar (KTLH), 70 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
2 hail. Local standard time, as filed.
Penny size hail reported by Decatur County 911.
Penny size hail reported by the Thomas County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471174, 5471175.